Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Low votamim d of 20 after 8 weeks of 50k

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1100 Questions
Question
Low votamim d of 20 after 8 weeks of 50k ui it went done from 26 how can this happen on such a high dose
Posted Tue, 5 Dec 2017 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 3 hours later
Brief Answer:
Decreased absorption

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns. if you have been taking vitamin d by mouth then this is probably due to decreased absorption of the doses you have been taking .. Meaning that your body have not been utilizing these supplements well. To increase the absorption and utilization of the consumed vitamin d supplements you need to chose a preparation that contains vitamin d3 ( cholecalciferol ) in an oily form as it is a fat soluble vitamin.. Also you need to take it at night for better effect and you need to take it with food preferably a rather fatty meal. I hope you find this helpful..
Above answer was peer-reviewed by
 
Follow-up: Low votamim d of 20 after 8 weeks of 50k 19 minutes later
What dose is acceptable and how long to get levels normal what's the dif from d2 and d3 is. 20 very low or dangerous any symptoms at that level
 
 
Answered by Dr. Salah Saad Shoman 3 hours later
Brief Answer:
Active form

Detailed Answer:
Dear sir, hello again.. vitamin D3 is the active form of vitamin D while vitamin D2 is in active and is not capable of raising your blood level of vitamin D effectively. The recommended dose is 50,000 IU of vitamin D3 once a week for eight weeks or its equivalent of 6,000 IU of vitamin D3 daily to achieve a blood level of 25(OH)D above 30 ng/ml, followed by maintenance therapy of 1,500-2,000 IU/day.. I hope you find this helpful..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor